|| Checking for direct PDF access through Ovid
Rituximab is a mouse/human chimeric anti-CD20 IgG1 monoclonal antibody used to treat cancer and autoimmune conditions. Side effects of rituximab include fever, rash, cytopenia and hypotension, back pain, arthralgia, and myalgia. Here, we report on 3 patients who developed moderate to severe tendonitis after the second infusion of rituximab.We report 3 patients who developed tendonitis after the second infusion of rituximab. These patients were undergoing treatment for connective tissue diseases. All 3 patients received 2 rituximab infusions, 2 weeks apart. The 3 cases developed clinical tendonitis that was confirmed by magnetic resonance imaging in 2 cases.This is the first case series reporting new onset tendonitis in patients with connective tissue diseases after rituximab therapy. All 3 cases developed tendonitis 1 week after receiving the second dose of rituximab. Clinical features of tendonitis resolved 3–4 months in all cases. The underlying pathogenic mechanism by which rituximab causes tendonitis is not clear, but tendonitis and tendon rupture have been reported after using other medications such as quinolones. The tendon damage was progressive leading to tendon rupture in 1 patient, highlighting the importance of early recognition. It is plausible that there is a cause–effect relation between tendonitis and administration of rituximab in our 3 cases, since none of these cases had previous history of tendonitis; however, more data are needed to confirm this observation.